Alert archive / Washington / Dust Storm Warnings in 2020
Dust Storm Warning 7, NWS Spokane, WA
NWS Spokane, WA issued this dust storm warning at Sep 25, 2020, 3:12 PM PDT for Douglas County, Okanogan County, Washington. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2020, 3:12 PM PDT (22:12 UTC)
- Expired
- Sep 25, 2020, 3:45 PM PDT
- In force
- 33 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
Counties Douglas County, WA, Okanogan County, WA
The radar
The Spokane radar (KOTX), 164 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this dust storm warning went out at Sep 25, 2:51 PM PDT, 21 minutes earlier.
Area forecast discussion, Sep 25, 2:51 PM PDT, 21 minutes before
Area Forecast Discussion National Weather Service Spokane WA 251 PM PDT Fri Sep 25 2020 .SYNOPSIS... Drier cooler air move into the region overnight decreasing showers and winds for the region. Breezy and showery conditions will linger into Saturday followed by a warming and drying trend next week. && .DISCUSSION... Tonight: As the front slides further East and drier air moves in overnight lingering showers will mainly be for the Cascade crest and ID Panhandle. The drier air will lead to colder lows, with frost possible for the Republic area. Saturday and Sunday: A ridge begins to build along the coast for the start of the period and turn the West-East flow pattern into a Northwest-Southeast pattern. A quick moving shortwave passes through the region bringing a round of rain showers for the Cascades, northern mountains, and ID Panhandle. Afternoon winds expected to be breezy again as 850MB winds across the Basin expected to be around 35 kts. The surface winds expected to be gusty around 20 to 25 MPH. A dry, cooling trend is expected to grip the region overnight and bring cooler temps to region with widespread mid 30s. The cooler temps and moisture near surface could bring more frost the Northern areas and into portions of the Columbia Basin and Central ID Panhandle. As the ridge continues to build on Sunday, the region dries out and the any remaining showers dissipate by early Sunday. After a dry and light wind day, the radiational cooling overnight is expected to bring another round of frost and potential fog for the region. The frost chances will continue to be in the Northern valleys and sunlight sheltered areas for the Northern portion of the Columbia Basin. Fog is expected to be in the North ID Panhandle. Highs for the period will be generally in the 60s. Overnight lows will be in the 30s to low 40s. /JDC Monday through Friday: Models are in general agreement that a strong upper level ridge will over the Western US on Monday and stay parked over the area through the end of the week. This will transitioning the weather pattern over the Pacific Northwest from a cool and wet pattern to a warm and dry one. Temperatures will trend warmer as the week progresses with highs reaching the upper 70s to low 80s by Friday. These highs are around 10 degrees above normal, as average high temperatures for the Inland NW for this time of year are around the upper 60s/low 70s. Clear skies and light winds will allow for significant radiational cooling overnight, keeping mornings relatively chilly. Low temperatures will drop into the 40s, with locations such as Republic, Deer Park, and Priest Lake dipping into the 30s. Frost and fog may also be possible in these cooler locations. VMT && .AVIATION... 18Z TAFS: The front is currently pushing through the region. Clearing is occurring fro EAT-MWH. Winds will increase as well today with W-SW winds gusting to 25-35 kts over much of the region. Mountains will be obscured throughout the day. Showers will decrease after sunset along with decreasing winds and clearing. The ID Panhandle and the Palouse where upslope stratus may bring occasional MVFR conditions overnight, including KPUW. /JDC && .PRELIMINARY POINT TEMPS/POPS... Spokane 41 60 37 63 38 69 / 60 40 20 0 0 0 Coeur d'Alene 40 59 38 61 38 68 / 70 60 40 0 0 0 Pullman 41 59 37 60 35 68 / 70 40 40 0 0 0 Lewiston 48 68 46 67 41 73 / 70 40 40 0 0 0 Colville 36 64 32 69 33 72 / 60 50 20 0 0 0 Sandpoint 39 57 35 62 35 66 / 80 60 50 0 0 0 Kellogg 41 55 39 60 37 67 / 80 70 60 0 0 0 Moses Lake 41 65 39 66 36 72 / 10 20 0 0 0 0 Wenatchee 45 62 45 69 46 72 / 20 30 10 0 0 0 Omak 39 64 40 69 43 72 / 10 30 10 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Sep 25, 4:44 AM PDT, 10 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 444 AM PDT Fri Sep 25 2020 IDZ001>004-026-027-WAZ031-037-038-042-043-261200- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Northeast Mountains-Okanogan Highlands- East Slopes Northern Cascades-Okanogan Valley- 444 AM PDT Fri Sep 25 2020 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather is expected at this time. WAZ032>036-041-044-261200- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area-Wenatchee Area- Waterville Plateau- 444 AM PDT Fri Sep 25 2020 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington...North Central Washington... Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Windy conditions are expected today with wind gusts of 30-40 MPH expected. Local wind gusts to 45 MPH are possible. This will lead to choppy water on area lakes. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather is expected at this time.
Nearby
Dust Storm Warnings in Washington, 2020Every dust storm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.